Alert archive / Texas / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 101, NWS Fort Worth, TX

April 10, 2017Milam County, Robertson County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 10, 2017, 4:07 PM CDT for Milam County, Robertson County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 10, 2017, 4:07 PM CDT (21:07 UTC)
Expired
Apr 10, 2017, 4:37 PM CDT
In force
30 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Milam County, TX, Robertson County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 10, 2:26 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 9.1 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2017-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 784 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2017-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 313 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
784 J/kg
Mixed-layer CIN
-234 J/kg
Mixed-layer LCL
738 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
313 m²/s²
0-3 km storm-relative helicity
344 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted.

453 
WUUS54 KFWD 102107
SVRFWD
TXC331-395-102200-
/O.NEW.KFWD.SV.W.0101.170410T2107Z-170410T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
407 PM CDT MON APR 10 2017

The National Weather Service in Fort Worth has issued a

* Severe Thunderstorm Warning for...
  Northwestern Robertson County in central Texas...
  Northeastern Milam County in central Texas...

* Until 500 PM CDT.

* At 407 PM CDT, a severe thunderstorm was located 10 miles northeast
  of Cameron, moving east at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Hearne, Franklin, Calvert and Bremond. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection get inside a sturdy structure and stay away from
windows.

&&

LAT...LON 3087 9692 3102 9699 3124 9656 3109 9648
      3089 9647
TIME...MOT...LOC 2107Z 249DEG 18KT 3096 9686 

HAIL...1.00IN
WIND...60MPH
 
$$

Carlaw
1 follow-up statement
856 
WWUS54 KFWD 102137
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
437 PM CDT MON APR 10 2017

TXC331-395-102146-
/O.CAN.KFWD.SV.W.0101.000000T0000Z-170410T2200Z/
Robertson TX-Milam TX-
437 PM CDT MON APR 10 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ROBERTSON AND
NORTHEASTERN MILAM COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe 
limits. Therefore the warning has been cancelled. However, 
additional storms are developing across Milam County and may 
intensify. 

A severe thunderstorm watch remains in effect until 1100 PM CDT for
central Texas.

LAT...LON 3087 9692 3102 9699 3124 9656 3109 9648
      3089 9647
TIME...MOT...LOC 2134Z 249DEG 18KT 3101 9670 

$$

Carlaw

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 3:19 PM CDT, 48 minutes earlier.

Area forecast discussion, Apr 10, 3:19 PM CDT, 48 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
319 PM CDT Mon Apr 10 2017

.DISCUSSION...
Convection continues to develop along and ahead of a slow moving
cold front which was near a line from Paris to Dallas to
Goldthwaite at 3 PM. The atmosphere is quite unstable and severe
thunderstorms will likely continue into the mid evening hours with
storms slowly shifting southward with the cold front. Some
elevated showers and storms are possible north of the front
through the evening, but these should remain below severe limits.
Along with the threat for large hail and damaging winds, there
will be a potential for heavy rainfall and flash flooding,
especially southeast of a line from Goldthwaite to Hillsboro to
Athens where a Flash Flood Watch is in effect through 7 AM CDT
Tuesday. There is a good chance that the heavy rainfall will shift
south of the CWA overnight with the development of a strong cold
pool. Therefore, the Flash Flood Watch may be canceled during the
overnight hours if this occurs.

A weak shortwave will translate across the region on Tuesday and
result in scattered showers and thunderstorms through the day.
This activity will remain elevated above the front and should
remain well below severe limits.

Once the shortwave trough axis passes to the east, a weak ridge
will build in from the west and result in a brief dry period
Tuesday night. The presence of the ridge will be very temporary
due to the development of a strong trough across the western
states. A series of shortwaves will round the base of the long
wave trough and bring multiple chances for rain and thunderstorms
Thursday through Sunday with the best chances Thursday and again
on Sunday. At this time the severe potential appears low with the
end of the week/weekend storms.

79

&&

.AVIATION...
/ISSUED 1240 PM CDT Mon Apr 10 2017/
A cold front currently stretches from near a MKN-MWL-GYI line
early this afternoon and is gradually progressing southeastward.
Winds ahead of this feature are incrementally veering, and a north
flow at the Metroplex airports is anticipated over the next 1-2
hours, while the true north wind shift will likely hold off until
around 20Z or thereabouts.

Thunderstorms are expected to initiate along the the aformentioned
cold front during the 1-2 PM time frame as the lingering vestiges
of our capping inversion are lifted and eroded. Given the front's
location north and west of all TAF sites, severe thunderstorms are
possible this afternoon and evening. The primary threats with
storms today will be large hail (and some hail approaching 2" is
not out of the question), along with wind gusts in excess of 50
kts. Based on the available observational and high-resolution
data, the most likely time frame for direct impacts at Metroplex
sites appears to be during the 20-23Z period, and 22-02Z at Waco.
There is some uncertainty regarding the longevity of thunder
impacts this afternoon and evening, however. Most high-resolution
guidance agrees that a consolidating cold pool will swiftly usher
this thunderstorm complex south and east of the Metroplex, and
based on this morning's upper air sounding showing plentiful dry
air aloft, this appears to be the most probable solution.
Therefore, opted to shut VCTS mention off at 11/01Z in the
Metroplex, but the threat for showers (and perhaps a sporadic
lightning strike) will persist overnight.

A similar trend may play out at Waco, but uncertainty regarding
how far south the cold pool pushes influenced the decision to hold
onto VCTS for a few more hours tonight. These timings will
continually be refined this afternoon and evening.

At all sites, MVFR cigs are expected to return this evening and
overnight as the frontal inversion begins to saturate.

Carlaw

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    59  73  61  79  63 /  50  20  10  20  10
Waco                61  74  61  79  62 /  70  40  10  20  10
Paris               58  71  58  75  60 /  60  20  10  20  10
Denton              55  72  57  77  61 /  50  10  10  20  20
McKinney            57  71  58  77  61 /  60  20  10  20  10
Dallas              61  74  62  79  64 /  60  20  10  20  10
Terrell             60  73  60  78  62 /  60  40  10  20  10
Corsicana           62  73  62  79  62 /  70  40  20  20  10
Temple              62  73  61  78  62 /  80  50  20  20  10
Mineral Wells       54  72  57  78  61 /  40  20  10  20  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Tuesday morning for TXZ135-142>148-
156>162-174-175.

&&

90/79
Hazardous weather outlook, Apr 10, 11:22 AM CDT, 4 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
1122 AM CDT Mon Apr 10 2017

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-111145-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
1122 AM CDT Mon Apr 10 2017

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...This Afternoon and Tonight.
There is a chance of thunderstorms across all of North and Central
Texas today. Some storms this afternoon and tonight may become
severe with the greatest threat along and southeast of a Comanche to
Granbury to Muenster line. The main hazards from storms will be
large hail and strong winds, although an isolated tornado cannot be
ruled out today.

There is also a risk for heavy rainfall from thunderstorms which is
expected to lead to flash flooding. As a result, a flash flood watch
is in effect from 2 PM CDT this afternoon through Tuesday morning
for locations along and south of a Goldthwaite to Hillsboro to Athens
line.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
There will be a chance of thunderstorms area wide Tuesday and
southeast of a Goldthwaite to Sulphur Springs line Tuesday night, and
a flash flood watch is in effect through Tuesday morning.

Low chances of thunderstorms will linger, periodically, across parts
of the region Wednesday through Friday. The severe weather threat
appears low at this time with cloud to ground lightning being the
main hazard with any storms.

Thunderstorms chances will return area wide Sunday.

.SPOTTER INFORMATION STATEMENT...
Spotter activation may be requested this afternoon and tonight along
and southeast of a Comanche to Granbury to Muenster line.

In the hours before

Special weather statement, Apr 10, 3:30 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
330 PM CDT MON APR 10 2017

TXZ095-106-102130-
Lamar TX-Delta TX-
330 PM CDT MON APR 10 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LAMAR AND NORTHERN DELTA
COUNTIES UNTIL 430 PM CDT...

At 329 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cooper, or 16 miles southwest of Paris, moving northeast at 35 mph.

Dime size hail will be possible with this storm.

Locations impacted include...
Paris, Cooper, Blossom, Deport, Cooper Lake Park Doctors Creek and
Sun Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.

&&

A severe thunderstorm watch remains in effect until 1100 PM CDT for
North Texas.

LAT...LON 3336 9533 3337 9545 3335 9550 3336 9559
      3333 9563 3332 9569 3348 9579 3385 9531
      3338 9531
TIME...MOT...LOC 2029Z 242DEG 30KT 3344 9566

24-Bain
Local storm report, Apr 10, 3:35 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
335 PM CDT MON APR 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0311 PM     HAIL             CLEBURNE                32.35N  97.40W
04/10/2017  E0.88 INCH       JOHNSON            TX   PUBLIC

            NICKE SIZE HAIL IN SOUTHERN CLEBURNE VIA SOCIAL MEDIA
Special weather statement, Apr 10, 3:44 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
344 PM CDT MON APR 10 2017

TXZ095-102115-
Lamar TX-
344 PM CDT MON APR 10 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LAMAR COUNTY UNTIL
415 PM CDT...

At 343 PM CDT, Doppler radar was tracking a strong thunderstorm near
Paris, moving east at 20 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Novice, Faught, Paris and Toco.

A severe thunderstorm watch remains in effect until 1100 PM CDT for
North Texas.

LAT...LON 3392 9555 3388 9554 3389 9551 3388 9551
      3389 9546 3387 9546 3387 9534 3389 9533
      3389 9532 3388 9531 3374 9531 3360 9564
      3381 9573 3393 9557
TIME...MOT...LOC 2043Z 259DEG 17KT 3375 9559

24-Bain
Local storm report, Apr 10, 3:45 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
345 PM CDT MON APR 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0341 PM     HAIL             KEENE                   32.40N  97.33W
04/10/2017  E0.75 INCH       JOHNSON            TX   AMATEUR RADIO

            DIME SIZE HAIL REPORTED IN KEENE
Local storm report, Apr 10, 4:03 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
403 PM CDT MON APR 10 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0401 PM     HAIL             5 NW GODLEY             32.50N  97.59W
04/10/2017  E1.75 INCH       JOHNSON            TX   TRAINED SPOTTER

            GOLFBALL SIZE HAIL REPORTED 5 MILES NW OF GRANDVIEW VIA
            SPOTTER
Special weather statement, Apr 10, 4:05 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
405 PM CDT MON APR 10 2017

TXZ094-104-105-120-123-102200-
Hunt TX-Collin TX-Rockwall TX-Rains TX-Fannin TX-
405 PM CDT MON APR 10 2017

...SIGNIFICANT WEATHER ADVISORY FOR ROCKWALL...HUNT...NORTHWESTERN
RAINS...EASTERN COLLIN AND SOUTHERN FANNIN COUNTIES UNTIL 500 PM
CDT...

At 404 PM CDT, Doppler radar was tracking a strong thunderstorm near
Caddo Mills, or near Greenville, moving east at 20 mph.

Nickel size hail and winds of up to 40 mph will be possible with
this storm.

Locations impacted include...
Rockwall, Greenville, Commerce, Royse City, Fate, Farmersville,
Leonard, Honey Grove, West Tawakoni, Wolfe City, Quinlan, Caddo
Mills, East Tawakoni, Celeste, Campbell, Hawk Cove, Dodd City,
Bailey, Mobile City and Bonham State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.

&&

LAT...LON 3282 9590 3282 9592 3284 9593 3284 9629
      3282 9630 3281 9644 3340 9641 3340 9639
      3342 9638 3355 9616 3365 9586
TIME...MOT...LOC 2104Z 267DEG 17KT 3312 9619

24-Bain

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 11:09 AM CDTFlash Flood WatchFWDAnderson, Bell, Bosque, Coryell, Falls, Freestone and 11 more20 hr
Apr 10, 1:44 PM CDTSpecial Weather StatementFWDFannin31 min
Apr 10, 1:51 PM CDTSpecial Weather StatementFWDDenton24 min
Apr 10, 2:03 PM CDTSpecial Weather StatementFWDGrayson27 min
Apr 10, 2:06 PM CDTSpecial Weather StatementFWDJohnson24 min
Apr 10, 2:15 PM CDTSpecial Weather StatementFWDCollin30 min
Apr 10, 2:19 PM CDTSpecial Weather StatementFWDSomervell26 min
Apr 10, 2:33 PM CDTSevere Thunderstorm WarningFWDCollin, Denton57 min
Apr 10, 2:36 PM CDTSpecial Weather StatementFWDJohnson24 min
Apr 10, 2:39 PM CDTSpecial Weather StatementFWDFannin51 min
Apr 10, 2:50 PM CDTSevere Thunderstorm WarningFWDFannin, Lamar55 min
Apr 10, 2:59 PM CDTSevere Thunderstorm WarningFWDJohnson61 min
Apr 10, 3:03 PM CDTSpecial Weather StatementFWDMilam27 min
Apr 10, 3:09 PM CDTSevere Thunderstorm WarningFWDMilam66 min
Apr 10, 3:10 PM CDTAreal Flood AdvisoryFWDCollin, Denton2 hr
Apr 10, 3:27 PM CDTSpecial Weather StatementFWDCollin, Hunt33 min
Apr 10, 3:30 PM CDTSpecial Weather StatementFWDDelta60 min
Apr 10, 3:44 PM CDTSpecial Weather StatementFWDLamar31 min
Apr 10, 3:49 PM CDTAreal Flood AdvisoryFWDHunt116 min
Apr 10, 3:51 PM CDTSevere Thunderstorm WarningFWDEllis, Hill, Johnson54 min
Apr 10, 4:05 PM CDTSpecial Weather StatementFWDHunt, Rockwall55 min
Apr 10, 4:21 PM CDTSpecial Weather StatementFWDBosque24 min
Apr 10, 4:28 PM CDTSevere Thunderstorm WarningFWDBosque, Hill62 min
Apr 10, 4:32 PM CDTSpecial Weather StatementFWDMills28 min
Apr 10, 4:47 PM CDTSpecial Weather StatementFWDEllis58 min
Apr 10, 4:50 PM CDTSpecial Weather StatementFWDDelta, Hopkins70 min
Apr 10, 5:04 PM CDTAreal Flood AdvisoryFWDHill116 min
Apr 10, 5:04 PM CDTSevere Thunderstorm WarningFWDBosque56 min
Apr 10, 5:15 PM CDTSevere Thunderstorm WarningFWDDelta, Hopkins60 min
Apr 10, 5:23 PM CDTSpecial Weather StatementFWDRains52 min
Apr 10, 5:25 PM CDTSpecial Weather StatementFWDJohnson35 min
Apr 10, 5:46 PM CDTAreal Flood AdvisoryFWDEllis119 min
Apr 10, 5:48 PM CDTSevere Thunderstorm WarningFWDBosque20 min
Apr 10, 5:54 PM CDTSevere Thunderstorm WarningFWDEllis, Hill33 min
Apr 10, 5:59 PM CDTAreal Flood AdvisoryFWDHopkins, Hunt2 hr
Apr 10, 6:00 PM CDTSpecial Weather StatementFWDFalls30 min
Apr 10, 6:17 PM CDTSpecial Weather StatementFWDHopkins58 min
Apr 10, 6:26 PM CDTSpecial Weather StatementFWDEllis49 min
Apr 10, 6:30 PM CDTSpecial Weather StatementFWDFalls45 min
Apr 10, 6:46 PM CDTSpecial Weather StatementFWDLamar59 min

Nearby

Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.